Alert archive / Montana / High Wind Watches in 2006

High Wind Watch 13, NWS Great Falls, MT

November 14, 2006

NWS Great Falls, MT issued this high wind watch at Nov 14, 2006, 4:37 AM MST. It took effect at Nov 15, 2006, 2:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 14, 2006, 4:37 AM MST (11:37 UTC)
In effect from
Nov 15, 2006, 2:00 PM MST
Expired
Nov 14, 2006, 2:10 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 141137
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
437 AM MST TUE NOV 14 2006

.THE NEXT IN A SERIES OF PACIFIC LOW PRESSURES SYSTEM WILL APPROACH
THE REGION WEDNESDAY AFTERNOON WITH LOW PRESSURE MOVING EAST
ACROSS SOUTHWESTERN CANADA WEDNESDAY NIGHT THROUGH THURSDAY MORNING.
STRONG WINDS WILL LIKELY DEVELOP ACROSS THE ROCKY MOUNTAIN FRONT
AND ADJACENT PLAINS WEDNESDAY AFTERNOON AND CONTINUE THROUGH
WEDNESDAY NIGHT AS STRONG LOW PRESSURE MOVES BY TO THE NORTH.

MTZ009-010-048-142230-
/O.NEW.KTFX.HW.A.0013.061115T2100Z-061116T1500Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
437 AM MST TUE NOV 14 2006

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS 
INCLUDING EASTERN GLACIER COUNTY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING. 

STRONG WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65
MPH ARE LIKELY TO DEVELOP WEDNESDAY AFTERNOON ALONG THE ROCKY
MOUNTAIN FRONT AND ADJACENT PLAINS. STRONG WINDS WILL CONTINUE
THROUGH WEDNESDAY NIGHT THEN DIMINISH THURSDAY MORNING AS LOW
PRESSURE EXITS TO THE EAST. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
HOENISCH
1 follow-up statement
000 
WWUS75 KTFX 142110
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
210 PM MST TUE NOV 14 2006

.THE NEXT IN A SERIES OF PACIFIC LOW PRESSURE SYSTEMS WILL
APPROACH THE REGION WEDNESDAY AFTERNOON WITH LOW PRESSURE MOVING
EAST ACROSS SOUTHWESTERN CANADA WEDNESDAY NIGHT THROUGH THURSDAY
MORNING. STRONG WINDS WILL LIKELY DEVELOP ACROSS THE ROCKY
MOUNTAIN FRONT AND ADJACENT PLAINS WEDNESDAY AFTERNOON AND
CONTINUE THROUGH WEDNESDAY NIGHT AS STRONG LOW PRESSURE MOVES BY
TO THE NORTH.

MTZ009-010-048-150515-
/O.UPG.KTFX.HW.A.0013.061115T2100Z-061116T1500Z/
/O.NEW.KTFX.HW.W.0017.061115T2100Z-061116T1500Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
210 PM MST TUE NOV 14 2006

...HIGH WIND WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 8 AM MST
THURSDAY FOR THE NORTHERN ROCKIES AND ADJACENT PLAINS...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 8 AM MST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65
MPH ARE LIKELY TO DEVELOP WEDNESDAY AFTERNOON ALONG THE ROCKY
MOUNTAIN FRONT AND ADJACENT PLAINS. STRONG WINDS WILL CONTINUE
THROUGH WEDNESDAY NIGHT THEN DIMINISH THURSDAY MORNING AS LOW
PRESSURE EXITS TO THE EAST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 14, 4:15 AM MST, 22 minutes earlier.

Area forecast discussion, Nov 14, 4:15 AM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
415 AM MST TUE NOV 14 2006

.DISCUSSION...

TODAY THROUGH THURSDAY...THE UPPER LEVEL TROF THAT MOVED ACROSS
THE REGION OVERNIGHT WILL DIG INTO THE CENTRAL U.S TODAY...KEEPING
A COOL AND SOMEWHAT UNSTABLE NW FLOW ALOFT OVER THE FORECAST AREA
TODAY. THIS MORNING...A DISTURBANCE EMBEDDED WITH THE FLOW WILL
MOVE THROUGH SW MT WHILE A WEAK FRONTAL BOUNDARY DROPS SOUTH
THROUGH NORTH-CENTRAL MT. AN AREA OF SNOW WILL MOVE THROUGH
CENTRAL AND SW MT THIS MORNING...WITH LIGHT ACCUMULATIONS EXPECTED
IN THE VALLEYS AND 2-5 INCHES OF SNOW EXPECTED IN THE MOUNTAINS.
THE FRONTAL BOUNDARY DROPPING THROUGH NORTH-CENTRAL MT WILL BRING
A WIND SHIFT TO THE NORTHWEST WITH A FEW FLURRIES POSSIBLE THROUGH
LATE THIS MORNING. BY THIS AFTERNOON...AN UPPER LEVEL RIDGE
BUILDING INTO THE PACIFIC NW WILL MOVE TO THE NORTHERN ROCKIES...BRINGING
DRIER CONDITIONS AND CLEARING SKIES FROM WEST TO EAST. CLEARING
SKIES TONIGHT AND RELATIVELY LIGHT WINDS WILL ALLOW FOR SEASONABLY
COOL OVERNIGHT LOW TEMPERATURES. LIGHT WINDS IN THE SW MT VALLEYS
AND GROUND MOISTURE FROM THIS MORNINGS PRECIPITATION MAY ALLOW FOR
THE FORMATION OF SOME PATCHY FOG. THE UPPER LEVEL RIDGE WILL
PROGRESS EAST ACROSS THE STATE WEDNESDAY AS THE NEXT PACIFIC
SYSTEM COMES ONSHORE. PRECIPITATION WILL INCREASE AGAIN ALONG AND
WEST OF THE CONTINENTAL DIVIDE WEDNESDAY AFTERNOON AS MOIST
WESTERLY FLOW INCREASES. ANOTHER FAIRLY STRONG SURFACE LOW WILL
MOVE INTO BC LATE WEDNESDAY AND ACROSS ALBERTA WEDNESDAY NIGHT
AND THURSDAY WITH THE UPPER LEVEL TROF MOVING ACROSS MT THURSDAY.
THIS WILL BRING SIGNIFICANT AMOUNTS OF PRECIPITATION TO THE
CONTINENTAL DIVIDE WEDNESDAY NIGHT WITH STRONG WINDS POSSIBLE
AGAIN ALONG THE ROCKY MTN FRONT AND ADJACENT PLAINS LATE WEDNESDAY
THROUGH WEDNESDAY NIGHT AND WILL ISSUE A HIGH WIND WATCH FOR THAT
AREA. PRECIPITATION SITUATION ALONG NORTHERN PORTIONS OF THE
CONTINENTAL DIVIDE WILL NEED TO MONITORED AS MODELS INDICATE
PRECIP AMOUNTS OVER 1 WITH SNOW LEVELS LIKELY RISING WEDNESDAY
NIGHT....BEFORE FALLING AGAIN WITH THE TROF PASSAGE BY THURSDAY
MORNING. THERE ARE STILL SOME DIFFERENCES BETWEEN MODELS WITH
EXACTLY HOW WARM IT WILL GET AHEAD OF THE TROF WITH MAXIMUM SNOW
LEVELS WEDNESDAY NIGHT RANGING FROM 6000-8000FT. DRIER AND COOLER
AIR WILL WORK INTO THE REGION BEHIND THE TROF THROUGH THE DAY
THURSDAY. HOENISCH

THURSDAY NIGHT THROUGH SUNDAY NIGHT...ZONAL WESTERLY FLOW WILL
DOMINATE THE AREA FOR SHOWERS MAINLY OVER THE MOUNTAINS AND
SOUTHWEST MONTANA. MINOR SHORT WAVES MOVE THROUGH THE FLOW WITH THE
NEXT STRONGER SYSTEM MOVING THROUGH ON SUNDAY. TEMPERATURES WILL BE
NEAR TO SLIGHTLY ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. CAMP

MONDAY THROUGH TUESDAY...MODELS IN FAIR AGREEMENT DURING THIS
PERIOD...DIFFERING IN MINOR FEATURES.  I WENT WITH A COMPROMISE OF
AN UPPER LEVEL RIDGE MOVES OVER THE MIDWEST...WHILE A TROUGH REMAINS
OFF THE WEST COAST DURING THIS PERIOD.  A SERIES OF DISTURBANCES IN
A FAIRLY MOIST BUT STRONG SOUTHWESTERLY FLOW ALOFT OVER THE FORECAST
AREA...IS EXPECTED TO PRODUCE PARTLY TO MOSTLY CLOUDY SKIES WITH
SCATTERED RAIN OR SNOW SHOWERS...MAINLY OVER AND NEAR THE
MOUNTAINS.  DOWNSLOPE WINDS SHOULD HELP KEEP THE PLAINS MOSTLY
DRY...WITH ONLY A FEW SHOWERS EXPECTED OVER THE CENTRAL PLAINS.
TEMPERATURES WILL BE SEVERAL DEGREES ABOVE SEASONAL AVERAGES
MONDAY...BUT A RELATIVELY DRY PACIFIC COLD FRONT SHOULD DROP
TEMPERATURES SEVERAL DEGREES BY TUESDAY. EK

&&

.AVIATION...
UPDATED 1120Z.
PERIODS OF MVFR/IFR CEILINGS AND VSBYS THIS MORNING DUE TO A
WEATHER DISTURBANCE WHICH WILL PASS THROUGH THE FORECAST AREA BY
18Z. WINDS WILL BE RELATIVELY LIGHT THIS MORNING AND THEN PICK UP IN
THE LATE MORNING OR EARLY AFTERNOON. VFR CONDITIONS EXPECTED THIS
AFTERNOON WITH POSSIBLY SOME PATCHY FOG DEVELOPING OVER THE
SOUTHWEST VALLEYS BY WEDNESDAY MORNING. CAMP

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  39  26  50  36 /  10   0   0   0
CTB  39  22  49  32 /  10   0   0   0
HLN  40  22  47  32 /  50   0   0  10
BZN  37  11  41  30 /  60   0   0  10
WEY  32  -3  29  19 /  70   0  10  30
DLN  39  16  41  31 /  30   0   0  20
HVR  40  17  46  30 /  10   0  10  10
LWT  39  20  47  32 /  60   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING FOR MTZ009-010-048.

&&

SHORT TERM...HOENISCH
LONG TERM...CAMP
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 13, 7:55 PM MST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
755 PM MST MON NOV 13 2006

MTZ009-048-141300-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
755 PM MST MON NOV 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

SNOW WILL CONTINUE THROUGH THE NIGHT...WITH LOCAL AREAS OF BLOWING
AND DRIFTING SNOW THROUGH MOUNTAIN PASSES. THE SNOW WILL TAPER OFF
LATE TONIGHT AND WINDS WILL CONTINUE TO DIMINISH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER MOIST PACIFIC STORM SYSTEM WILL APPROACH THE ROCKY
MOUNTAIN FRONT WEDNESDAY. SNOW LEVELS WILL RISE. RAIN WITH THIS
SYSTEM OVER THE SNOW PACK MAY PRODUCE HYDROLOGICAL CONCERNS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010>014-044>047-049>051-054-141300-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
755 PM MST MON NOV 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THE REST OF
TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER WEATHER SYSTEM WILL APPROACH THE AREA WEDNESDAY NIGHT AND
THURSDAY WITH STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-052-053-055-141300-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN-
755 PM MST MON NOV 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THE REST OF
TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE NEXT WEATHER SYSTEM WILL APPROACH THE AREA WEDNESDAY NIGHT FOR
SNOW ACCUMULATIONS. WINDS WILL INCREASE ON THURSDAY FOR POSSIBLE
BLOWING SNOW PROBLEMS FOR TRAVELERS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 2:10 PM MSTHigh Wind WarningTFX42 hr

Nearby

High Wind Watches in Montana, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.